MAUDE Adverse Event Report: CAREFUSION, INC PLEURX CATHETER ACCESS KIT; APPARATUS, SUCTION, PATIENT CARE

CAREFUSION, INC PLEURX CATHETER ACCESS KIT; APPARATUS, SUCTION, PATIENT CARE
Model Number 50-7280
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.(b)(4).
 
Event or Problem Description
It was reported that multiple issues re access tip.Verbatim: /omitted/ advised me to reach to you regarding a possible product defect we discovered in the (b)(6) lab yesterday morning.This product is manufactured in the (b)(4) and we made /omitted/ and /omitted/ aware of this observation yesterday afternoon.I was made aware of this yesterday at 9:46 am (central) by our lab tech, /omitted/.Observations (n=1): the dilator on the lockable access tip has a molding defect which is a.046¿ wide groove located.083¿ from the distal end of the tip.The dilator on the lockable access tip has a molding defect which is a thicker section of plastic located.377¿ from the distal end of the tip.This section of the dilator should gradually taper down to the distal end of the tip.The dilator on the lockable access tip has a molding defect which is a deflected/off-center dilator.Defect was discovered after performing a leak test and discovered that this part could not provide an air tight seal.
 
Additional Manufacturer Narrative
(b)(4).Follow-up emdr for device evaluation: three samples of lot 0001403586 and one presentation with different photos were provided to our quality team for investigation.Through visual inspection, deformations on the surface of the samples observed; therefore, the reported failure could be verified.A review of the internal manufacturing device records and raw material history files for the lot 0001403586 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections throughout manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the available information we are not able to identify a root cause at this time.However, during the investigation it was observed that dispensing excess cyclohexanone could cause some deformations to the component.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.H3 other text : see manufacturer here.
 
Event or Problem Description
Observations (n=1): the dilator on the lockable access tip has a molding defect which is a.046¿ wide groove located.083¿ from the distal end of the tip.The dilator on the lockable access tip has a molding defect which is a thicker section of plastic located.377¿ from the distal end of the tip.This section of the dilator should gradually taper down to the distal end of the tip.The dilator on the lockable access tip has a molding defect which is a deflected/off-center dilator.Defect was discovered after performing a leak test and discovered that this part could not provide an air tight seal.Leakage.

Brand Name
PLEURX CATHETER ACCESS KIT
Common Device Name
APPARATUS, SUCTION, PATIENT CARE
Manufacturer (Section D)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer (Section G)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer Contact
anna wehrheim
75 north fairway drive
vernon hills, IL 60061
8015652341
MDR Report Key13025455
Report Number9680904-2021-00112
Device Sequence Number1893823
Product Code DWM
UDI-Device Identifier10885403185694
UDI-Public(01)10885403185694
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K160450
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/09/2024
Device Model Number50-7280
Device Catalogue Number50-7280
Device Lot Number0001403586
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/24/2021
Supplement Date Received by Manufacturer02/14/2022
Initial Report FDA Received Date12/17/2021
Supplement Report FDA Received Date02/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown